MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HIV 1+2 REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HIV 1+2 REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801861
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that discordant, non-reactive (negative) vitros anti-hiv (ahiv) results were obtained from a single patient sample processed using vitros immunodiagnostic products anti-hiv 1+2 reagent lot 4450 on a vitros 3600 immunodiagnostic system.The results were considered discordant when compared to the results using a non-vitros abbott method and from an unknown confirmatory testing method obtained from the same sample.A definitive assignable cause of the event was not able to be determined with the information provided.As no quality control results for vitros ahiv lot 4450 were provided, a reagent related issue cannot be ruled out as a contributor of the event.No precision testing was performed on the vitros 3600 system to verify instrument performance.Therefore, an instrument related issue cannot be ruled out as a contributing factor of the event.Pre-analytical sample processing cannot be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturer recommended centrifugation protocol and what type of sample tube was used for the affected sample.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.According to the vitros ahiv instructions for use (ifu): results from citrate plasma samples will be proportionally lower due to dilution by the liquid anti-coagulant.Additionally, it states edta plasma is not a recommended specimen type.The sample was sent out for confirmatory testing by the customer, and the results of the testing were obtained by the customer on 22 april 2026.The date the sample was sent out, the type of confirmatory testing and date the confirmatory testing was performed were not provided upon request.Additionally, it is unknown how the sample was stored when sent out for the testing as the customer stated that the sample had not been refrigerated or frozen.According to vitros ahiv ifu, serum and plasma samples may be stored for up to 5 days at 2-8 degrees celsius (36 - 46 degrees fahrenheit).Serum and plasma samples tested initially and after 4 weeks storage at -20 degrees celsius (36 - 46 degrees fahrenheit) showed no differences in clinical performance.A sample storage related issue or an issue related to the time between testing events cannot be ruled out as contributing factors of the event.No information on the medical diagnosis of the patient or any medications being administered to the patient were provided upon request.According to the vitros ahiv ifu, the results from this or any other diagnostic kit should be used and interpreted only in the context of the overall clinical picture.A negative test result does not exclude the possibility of exposure to or infection with hiv.Levels of hiv antibodies may be undetectable in the early stages of infection.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros ahiv lot 4450.
 
Event or Problem Description
A customer contacted (b)(6) to report discordant, non-reactive (negative) vitros anti-hiv (ahiv) results obtained from a single patient sample processed using vitros immunodiagnostic products anti-hiv 1+2 reagent lot 4450 on a vitros 3600 immunodiagnostic system.The results were considered discordant when compared to the results using a non-vitros abbott method and from an unknown confirmatory testing method obtained from the same sample.Patient sample vitros results of non-reactive versus the expected result of reactive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reactive vitros ahiv results were not reported from the laboratory.There have been no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HIV 1+2 REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25112115
Report Number3007111389-2026-00092
Device Sequence Number16022312
Product Code MZF
UDI-Device Identifier10758750001521
UDI-Public(01)10758750001521(17)260903(11)251104(10)4450
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Catalogue Number6801861
Device Lot Number4450
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown